Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On heights of $p\,$-adic dynamical systems

Author: Hua-Chieh Li
Journal: Proc. Amer. Math. Soc. 130 (2002), 379-386
MSC (2000): Primary 11S99; Secondary 11S31, 14S05
Published electronically: July 25, 2001
MathSciNet review: 1862116
Full-text PDF

Abstract | References | Similar Articles | Additional Information


When we consider the properties of the iterates of a noninvertible endomorphism of a formal group, all the roots of iterates of the endomorphism are simple and the full commuting family contains both invertible and noninvertible series. Experimental evidence seems to suggest that for an invertible series to commute with a noninvertible series with only simple roots of iterates, two such commuting power series must be endomorphisms of a single formal group. Lubin proposed four conjectures to support this conjecture. In this paper, we provide answers to these four conjectures.

References [Enhancements On Off] (What's this?)

  • 1. K. Keating, Automorphisms and Extensions of $k((t))$, J. Number Theory 41 (1992), no.3, pp. 314-321. MR 93d:13015
  • 2. H-C. Li, $p$-adic Periodic Points and Sen's Theorem, J. Number Theory, 56 (1996), no.2, pp. 309-318. MR 96m:11102
  • 3. H-C. Li, Counting Periodic Points of $p$-adic Power Series, Compositio Math., 100 (1996), pp. 351-364. MR 97c:11109
  • 4. H-C. Li, $p$-adic Dynamical Systems and Formal Groups, Compositio Math., 104 (1996), pp. 41-54. MR 98a:11163
  • 5. H-C. Li, $p$-adic Power Series which Commute under Composition, Trans. Amer. Math. Soc., 349 (1997), pp. 1437-1446. MR 97h:11147
  • 6. J. Lubin & J. Tate, Formal Complex Multiplication in Local Field, Ann. of Math. (2) 81 (1965), pp. 380-387. MR 30:3094
  • 7. J. Lubin, Nonarchimedean Dynamical Systems, Compositio Math. 94 (1994), pp. 321-346. MR 96g:11140
  • 8. J. Lubin, personal communication.
  • 9. S. Sen, On Automorphisms of Local Fields, Ann. of Math. (2) 90 (1969), pp. 33-46. MR 39:5531
  • 10. J.-P. Serre, Sur les groupes de Galois attachés aux groupes $p$-divisibles, Proceedings of a Conference on Local Fields held at Driebergen, Springer-Verlag, Berlin and New York, 1967. MR 39:4166

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11S99, 11S31, 14S05

Retrieve articles in all journals with MSC (2000): 11S99, 11S31, 14S05

Additional Information

Hua-Chieh Li
Affiliation: Department of Mathematics, National Tsing Hua University, Hsin Chu, Taiwan, Republic of China
Address at time of publication: Department of Mathematics, National Taiwan Normal University, Taipei, Taiwan, Republic of China

Received by editor(s): July 18, 2000
Published electronically: July 25, 2001
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society